MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID XL, POST AUG, RIGHT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID XL, POST AUG, RIGHT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE CAGE GLENOID XL, POST AUG, RIGHT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: equinoxe, humeral stem primary, press fit 13mm (cat# 300-01-13 / serial# (b)(4)).Equinoxe replicator plate 4.5mm o/s (cat# 300-10-45 / serial# (b)(4)).Equinox square torque define screw drive kit (cat# 300-20-02 / serial# (b)(4)).Equinoxe, humeral head short, 53mm (beta) (cat# 310-01-53 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the male patient had right total shoulder arthroplasty (atsa) revised to a reverse total shoulder arthroplasty (rtsa) due to prosthesis fracture.All components removed.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.The device is available for evaluation.
 
Additional Manufacturer Narrative
The revision reported was likely the result of a shear force exerted on the center cage and center polyethylene peg of the glenoid component, which allowed for the center cage and peg to fracture and detach from the polyethylene body.The shear force was likely due to weakening or complete failure of the patient¿s rotator cuff, which led to superior migration and articulation of the humeral head.Incomplete seating of the glenoid component at the time of implantation may have also played a role in this event, as the inferior posterior peripheral peg hole appears to have been drilled at an angle relative to the other peg holes.The potential incomplete seating and rotator cuff failure cannot be confirmed because no immediate post-operative or pre-revision radiographs were provided for evaluation.The most probable root cause associated with the reported event of ¿prosthesis fracture¿ is associated with a partial or full-thickness crack in the device materials, either during implantation or sometime after.Also, it is associated with one or more of the rotator cuff muscles becoming weakened or torn following shoulder replacement surgery.
 
Event or Problem Description
It was reported that the patient underwent an initial right total shoulder arthroplasty.Subsequently, it was reported that the patient experienced a fracture of the cage glenoid.As a result, the patient underwent a right shoulder revision approximately 5 years and 11 months after initial implantation.No further patient impact reported.No further information available.

Brand Name
EQUINOXE CAGE GLENOID XL, POST AUG, RIGHT
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
Exactech, Inc
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16696023
Report Number1038671-2023-00596
Device Sequence Number5670720
Product Code KWT
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model NumberEQUINOXE CAGE GLENOID XL, POST AUG, RIGHT
Device Catalogue Number314-13-35
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2023
Supplement Date Received by Manufacturer05/12/2023
09/24/2026
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/13/2023
09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCELERATE PRP 60 ML & ACD-A.; GLND KWIRE.; PLATELET RICH PLASMA KIT WITH SPRAY TIPS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale